August 1st, 2011
It’s About Time
Published: July 22nd, 2011
The FDA recently published the article, “Reducing Fever in Children: Safe Use of Acetaminophen” that reveals the cautious steps and risks associated with administering this over-the-counter medication. Most commonly known as Tylenol, acetaminophen is one of the most frequent treatments parents use to relieve pain or a fever in their children. An overdose of the medication can cause nausea, vomiting, liver failure and even death. According to the FDA’s article, acetaminophen poisoning is a leading cause of liver failure in the U.S.
The article is not limited to guidance for only parents. They recommend changes for manufacturers of acetaminophen to minimize medication errors. These recommendations could lead to better labeling on products making it easier for parents to keep their kids safe.
They wrap-up their article with six important tips for giving acetaminophen to children. Their list includes:
When a child swallows too much acetaminophen, get help right away! Call 911 or the 24-hour Poison Control Center is at 800-222-1222.
Type the word(s) you wish to search for in the field, above, and then click the "Search" button to get the results.